Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 20, 2012, 1:32 AM CDT for La Salle County, Webb County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2012, 1:32 AM CDT (06:32 UTC)
- Expired
- Mar 20, 2012, 2:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties La Salle County, TX, Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 138 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 12:48 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 2280 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
583
WUUS54 KCRP 200632
SVRCRP
TXC283-479-200715-
/O.NEW.KCRP.SV.W.0017.120320T0632Z-120320T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
132 AM CDT TUE MAR 20 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LA SALLE COUNTY IN SOUTH CENTRAL TEXAS
NORTHWESTERN WEBB COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 215 AM CDT
* AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 25 MILES WEST OF WOODWARD
TO 16 MILES NORTHWEST OF LA ESPERANZA RANCH AIRPORT TO 20 MILES
WEST OF LA ESPERANZA RANCH AIRPORT...OR ALONG A LINE EXTENDING FROM
10 MILES EAST OF CARRIZO SPRINGS TO 20 MILES SOUTHEAST OF CARRIZO
SPRINGS TO 31 MILES SOUTH OF CARRIZO SPRINGS...AND MOVING EAST
AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LA ESPERANZA RANCH AIRPORT...
ENCINAL...
WOODWARD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING FOR SOUTH TEXAS.
&&
LAT...LON 2821 9973 2821 9940 2863 9940 2863 9904
2848 9909 2791 9940 2790 9991 2792 9993
2797 9994 2799 9998
TIME...MOT...LOC 0631Z 232DEG 37KT 2851 9966 2831 9966
2811 9986
$$
MB1 follow-up statement
732
WWUS54 KCRP 200655
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
155 AM CDT TUE MAR 20 2012
TXC283-479-200715-
/O.CON.KCRP.SV.W.0017.000000T0000Z-120320T0715Z/
LA SALLE-WEBB-
155 AM CDT TUE MAR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN WEBB AND WESTERN LA SALLE COUNTIES...
AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF WOODWARD TO 14 MILES SOUTHWEST
OF WOODWARD TO 13 MILES NORTHWEST OF LA ESPERANZA RANCH AIRPORT...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF BIG WELLS TO 11
MILES SOUTHEAST OF BIG WELLS TO 23 MILES SOUTHEAST OF CARRIZO
SPRINGS...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ENCINAL...
WOODWARD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING FOR SOUTH TEXAS.
&&
LAT...LON 2821 9973 2821 9940 2863 9940 2863 9904
2848 9909 2791 9940 2790 9991 2792 9993
2797 9994 2799 9998
TIME...MOT...LOC 0655Z 232DEG 37KT 2866 9944 2846 9944
2826 9964
$$
MBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 12:17 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 20, 12:17 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1217 AM CDT TUE MAR 20 2012
.DISCUSSION...UPDATE FOR 06Z AVIATION
&&
.AVIATION...SQUAL LINE WILL CONT TO ORGANIZE ALONG THE I-35
CORRIDOR OVER THE NEXT COUPLE OF HOURS...THEN SWEEP EAST TOWARDS
THE COAST BETWEEN 08Z-12Z. MVFR/IFR CIGS/VSBYS IN TEMPO +TSRA AND
VRB/GUSTY WINDS IN THE BKN LINE OF STORMS. GR AND SVR WIND GUSTS
POSSB IN ISOLD STORMS. STRONG SSE WINDS WILL TURN NW BEHIND THE
LINE OF STORMS. VFR CONDS AND PRECIP ENDING AFTER 09Z AT LRD AND
AFTER 11Z-13Z ERN TAF SITES.
&&
.PREV DISCUSSION... /ISSUED 1105 PM CDT MON MAR 19 2012/
DISCUSSION...EXTENDED WIND ADVISORY FOR THE COASTAL LOCATIONS
THROUGH THE MORNING HOURS. IN ADDITION...EXTENDED THE SMALL CRAFT
ADVISORY THROUGH THE MID MORNING. FINALLY GETTING SOME CONVECTION
DEVELOPING OVER THE WESTERN LOCATIONS...EXPECTING THE MAIN LINE
OVER THE HILL COUNTRY TO MOVE THROUGH AFTER 06Z AND CONTINUING
THROUGH THE MID MORNING HOURS. HOW FAR SOUTH THE DEVELOPMENT MAY
BE IS THE QUESTION. MODELS PICKING UP ON MOVING A SURFACE LOW OVER
THE WESTERN AREAS TO SHIFT A BIT FURTHER EAST...BRINGING IN DRIER
AIR IN THE MIDLEVELS...INCREASING THE CAP. HOWEVER...ENOUGH
CONVERGENCE MAY BE PRESENT ESPECIALLY OVER THE EASTERN HALF OF THE
CWA...TO ALLOW THE LINE OF STORMS TO MOVE ALL THE WAY TO THE
COAST. EARLY TONIGHT...THE BEST CHANCES OF SEVERE WEATHER WILL
REMAIN OVER THE FAR WEST TO NORTHWESTERN LOCATIONS...WITH BEST
CHANCES OF SEVERE SHIFTING WELL OVER THE NORTHERN TO NORTHEASTERN
LOCATIONS TOWARDS DAYBREAK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 52 76 53 79 60 / 30 10 10 0 10
VICTORIA 53 73 50 79 56 / 30 10 10 0 10
LAREDO 52 81 53 83 60 / 10 10 10 0 10
ALICE 51 79 50 81 57 / 20 10 10 0 10
ROCKPORT 54 73 58 77 64 / 30 10 10 0 10
COTULLA 50 78 49 82 54 / 10 10 10 0 10
KINGSVILLE 50 78 50 81 57 / 30 10 10 0 10
NAVY CORPUS 55 72 58 77 64 / 30 10 10 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
JR/76...AVIATIONHazardous weather outlook, Mar 19, 6:00 AM CDT, 19 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT MON MAR 19 2012 TXZ229>234-239>247-201100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 600 AM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY...WITH THUNDERSTORMS LIKELY OVERNIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT WITH DAMAGING WINDS BEING THE GREATEST THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCES FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL END OVER THE EXTREME EASTERN PORTIONS OF SOUTH TEXAS BY LATE TUESDAY MORNING. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AFTERNOON THE RIO GRANDE PLAINS AND WESTERN BRUSH COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GMZ230-235-250-255-270-275-201100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 600 AM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS DURING TODAY. THUNDERSTORM CHANCES INCREASE AFTER MIDNIGHT TONIGHT. STRONG THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. THE MAIN THREAT WILL BE FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCES FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL END OVER THE GULF WATERS BY EARLY TUESDAY AFTERNOON. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY EVENING OVER THE GULF WATERS WHICH COULD PRODUCE BRIEF WIND GUSTS AND CLOUD TO WATER LIGHTNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH TUESDAY MORNING FOR ALL MARINE INTERESTS...THEN OVER THE GULF WATERS THROUGH WEDNESDAY MORNING.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 11:27 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 48 min |
| Mar 20, 12:15 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 45 min |
| Mar 20, 12:49 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 41 min |
| Mar 20, 2:17 AM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 58 min |
| Mar 20, 2:26 AM CDT | Areal Flood Advisory | CRP | La Salle | 109 min |
| Mar 20, 3:06 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, McMullen | 54 min |
| Mar 20, 3:28 AM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 32 min |
| Mar 20, 3:36 AM CDT | Tornado Warning | CRP | Bee, Live Oak | 24 min |
| Mar 20, 5:30 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun | 6 hr |
| Mar 20, 5:31 AM CDT | Special Marine Warning | CRP | 89 min | |
| Mar 20, 6:30 AM CDT | Special Marine Warning | CRP | 60 min | |
| Mar 20, 6:52 AM CDT | Special Marine Warning | CRP | 83 min | |
| Mar 20, 7:30 AM CDT | Special Marine Warning | CRP | 60 min | |
| Mar 20, 7:46 AM CDT | River Flood Warning | CRP | Calhoun, Victoria | 4 days |
| Mar 20, 7:46 AM CDT | River Flood Warning | CRP | Calhoun, Victoria | 7 days |
| Mar 20, 10:09 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Victoria | 10 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.